Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 3:29 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 3:29 PM EDT (19:29 UTC)
- Expired
- Mar 15, 2008, 4:09 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:38 PM EDT | HAIL 1 | 7 Ne Dallas, GA | |
| Mar 15, 3:38 PM EDT | HAIL 1.25 | 7 Ne Dallas, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 11:02 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 151929
SVRFFC
GAC067-223-152015-
/O.NEW.KFFC.SV.W.0096.080315T1929Z-080315T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR DALLAS...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ACWORTH...KENNESAW...FAIR OAKS...MARIETTA AND WHITEWATER.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8442 3391 8488 3409 8486 3409 8468
3408 8468 3408 8465 3409 8464 3410 8454
3408 8454 3408 8441
TIME...MOT...LOC 1929Z 264DEG 42KT 3399 8483
$$2 follow-up statements
000
WWUS52 KFFC 152002
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT MAR 15 2008
GAC223-152012-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-080315T2015Z/
PAULDING GA-
402 PM EDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAULDING COUNTY
IS CANCELLED...
.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3392 8442 3391 8444 3393 8452 3409 8455
3408 8454 3408 8452 3408 8441
TIME...MOT...LOC 2002Z 268DEG 52KT 3400 8435
$$
GAC067-152015-
/O.CON.KFFC.SV.W.0096.000000T0000Z-080315T2015Z/
COBB GA-
402 PM EDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN COBB COUNTY...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WHITEWATER...MOVING
EAST AT 60 MPH.
.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3392 8442 3391 8444 3393 8452 3409 8455
3408 8454 3408 8452 3408 8441
TIME...MOT...LOC 2002Z 268DEG 52KT 3400 8435
$$000
WWUS52 KFFC 152009
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT MAR 15 2008
GAC067-152019-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-080315T2015Z/
COBB GA-
409 PM EDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COBB COUNTY IS
CANCELLED...
.
THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN COBB COUNTY
AND SEVERE WEATHER IS NO LONGER EXPECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3392 8442 3391 8444 3393 8452 3409 8455
3408 8454 3408 8452 3408 8441
TIME...MOT...LOC 2009Z 268DEG 52KT 3400 8423
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:48 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 15, 10:48 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT SAT MAR 15 2008 .UPDATE... ANTICIPATING SPC TO ISSUE A TORNADO WATCH FOR PORTIONS OF GA BY NOON. DO NOT KNOW THE EXACT TIMING OF THE WATCH AT THIS TIME. WILL UPDATE ZONES AND OTHER FORECASTS AT THE TIME OF WATCH ISSUANCE. PREV DISCUSSION... /ISSUED 307 AM EDT SAT MAR 15 2008/ SHORT TERM /TODAY THROUGH MONDAY/... PRIMARY CONCERN IS EXTENT...MAGNITUDE AND TIMING OF SEVERE WEATHER TODAY. COMPLEX OF STORMS CURRENTLY LOCATED OVER WESTCENTRAL AL MOVING QUICKLY EAST. LINEAR EXTRAPOLATION PUTS COMPLEX INTO WRN GA BETWEEN 5 AND 6AM. EXPECT STORMS TO PROGRESS EAST WHILE ONLY WEAKENING IN INTENSITY SLIGHTLY. PRIMARY THREAT THIS MORNING WILL BE DAMAGING WINDS. AFTER LINE OF STORMS MOVES EAST ACROSS AREAS NORTH OF COLUMBUS TO SANDERSVILLE LINE...DRY SLOT SHOULD PUSH INTO SRN PART OF CWA FROM THE WEST WITH TEMPS WARMING INTO THE 70S AND LOW 80S IN SW ZONES. BIG QUESTION IS WHERE WILL WARM FRONT SET UP AND HOW WILL STORM COMPLEX AFFECT ENVIRONMENT. INITIAL THOUGHTS ARE THAT STORM COMPLEX WILL ENHANCE COLD POOL NORTH OF WARM FRONT AND WARM FRONT MAY BE A LITTLE FURTHER SOUTH AND LINGER IN CWA LONGER THAN MODELS INDICATING. ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR SOUTH OF WARM FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL HAVE AMPLE VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND TORNADOES. INSTABILITY IN THE WARM SECTOR MORE THAN SUFFICIENT FOR SUPERCELLS .MLCAPE STILL PROGGED BY GFS AND WRF AROUND 1300-1800 J/KG. EVEN IN WARM SECTOR WITH SW SFC WINDS...GFS PROGS 0-1KM SRH OF 125-200 M2/S2...SUFFICIENT IN ITSELF FOR SUPERCELLS. ANY BAROCLINIC ZONES/BOUNDARIES WILL JUST ENHANCE THIS. IF SFC LOW DEEPENS MORE THAN PROGGED IN THE AFTERNOON...ISOALLOBARIC FORCING WILL ALSO BACK SFC WINDS FURTHER ENHANCING ENVIRONMENTAL HELICITY. ONLY HOPES FOR REDUCING THREAT OF SUPERCELLS AND TORNADOES WOULD BE IF COMPLEX BECOMES LARGER AND STRONGER THAN EXPECTED OR SLOWS DOWN .STABILIZING MUCH OF CWA FOR MOST OF THE DAY. ANOTHER HOPE IS THAT MIXING IN WARM SECTOR WILL BE STRONGER THAN EXPECTED AND VEER SFC WINDS TO SW OR W... MINIMIZING VERTICAL WIND SHEAR AND CONVERGENCE AHEAD OF COLD FRONT. WILL NEED TO MONITOR EVOLUTION OF STORMS AND MESOSCALE ENVIRONMENT CLOSELY. SYSTEM WILL PUSH OUT QUICKLY TONIGHT...ENDING BY 00Z IN SW 1/2 AND 06Z IN NE 1/2. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. NO SIGNIFICANT COOLING EXPECTED AS GENERAL PATTERN REMAINS ZONAL THROUGH MONDAY WHEN HIGH AMPLITUDE UPPER LOW DEVELOPS OVER SW U.S. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. SNELSON AVIATION... LOOKS LIKE A RATHER ACTIVE AVIATION WEATHER DAY ACROSS NORTH AND CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS ACROSS AL WILL MOVE ACROSS THE ATL AREA BY 10-12Z. MOSTLY LARGE HAIL AND GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS. THEY SHOULD BE EAST OF THE TAF SITES BY 14-16Z. THERE WILL BE ANOTHER SHOT OF THUNDERSTORMS AS CONVECTIVE REDEVELOPMENT BEGINS THIS AFTERNOON THROUGH TONIGHT. WINDS THIS MORNING MAINLY OUT OF THE SE AND VERY LIGHT BUT LOOKING FOR WINDS TO INCREASE LATER TODAY OUT OF THE SW 06-12KT. WITH VERY LIGHT TO CALM WINDS THIS MORNING FOG HAS DEVELOPED ACROSS THE AREA. IT IS TAKING VSBYS DOWN TO 1SM OR EVEN LOWER BUT WITH THUNDERSTORMS MOVING IN SHOULD SEE FOG DISSIPATE SHORTLY. LOW CEILINGS THIS MORNING WITH FOG BUT THINGS SHOULD IMPROVE BY DAYBREAK WITH THUNDERSTORMS MOVING IN BUT STILL LOOKING FOR CEILINGS IN THE 2000 TO 3000FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 46 71 40 66 / 60 30 0 5 5 ATLANTA 69 44 68 42 67 / 60 20 0 5 5 BLAIRSVILLE 62 38 63 37 62 / 80 30 0 5 5 CARTERSVILLE 68 44 65 37 68 / 70 20 0 5 5 COLUMBUS 79 51 74 45 74 / 30 10 0 5 5 GAINESVILLE 62 46 67 40 65 / 70 30 0 5 5 MACON 78 47 76 41 70 / 30 20 0 5 5 ROME 70 44 65 39 68 / 70 20 0 5 5 PEACHTREE CITY 73 46 69 38 68 / 50 10 0 5 5 VIDALIA 76 49 75 41 69 / 20 20 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 15, 12:19 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1219 PM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1219 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND THIS EVENING. .SYNOPSIS... A COMPLEX OF STORMS MOVED FROM EASTERN ALABAMA THIS MORNING...AND WAS MOVING ACROSS NORTH GEORGIA AT MID DAY. THESE STORMS WERE ASSOCIATED WITH AN UPPER LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO THE OHIO VALLEY THIS AFTERNOON. . .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE BEST PLACE FOR SEVERE STORMS TO DEVELOP WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE THIS AFTERNOON AND EVENING. .DISCUSSION... A COMPLEX STORM SYSTEM WAS MOVING THROUGH THE TENNESSEE AND OHIO VALLEY REGION THIS AFTERNOON. WARM AIR WAS SURGING NORTHWARD INTO THIS SYSTEM. ALSO...THERE WAS STRONG WIND SHEAR THROUGH THE ATMOSPHERE WHICH WOULD ENHANCE THUNDERSTORM DEVELOPMENT. LIFTED INDEX AND CAPE VALUES FAVORED SEVERE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON...AND AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 15, 2:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TORNADO 3 S GAINESVILLE 34.25N 83.83W
03/15/2008 HALL GA COUNTY OFFICIAL
FIRE DEPARTMENT REPORTED TORNADO TOUCHED DOWN ON THE
SOUTH SIDE OF GAINESVILLE. DAMAGE REPORTS ARE STILL
COMING IN.
0225 PM TORNADO 6 SSE HOMER 34.25N 83.46W
03/15/2008 BANKS GA EMERGENCY MNGR
TORNADO WAS REPORTED NEAR INTERSTATE 85 NEAR EXIT 149.
&&
MGRIESINLocal storm report, Mar 15, 2:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 6 E BUFFINGTON 34.24N 84.32W
03/15/2008 E1.75 INCH CHEROKEE GA AMATEUR RADIO
0235 PM HAIL 2 ENE CALHOUN 34.51N 84.91W
03/15/2008 E0.88 INCH GORDON GA PUBLIC
0235 PM HAIL 7 E CANTON 34.25N 84.37W
03/15/2008 E2.75 INCH CHEROKEE GA EMERGENCY MNGR
&&
MGRIESINLocal storm report, Mar 15, 2:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL W DAWSONVILLE 34.42N 84.12W
03/15/2008 E1.75 INCH DAWSON GA PUBLIC
REPORTED ALONG HWY 53 NEAR BLUE RIDGE.
0145 PM HAIL MURRAYVILLE 34.42N 83.91W
03/15/2008 E0.88 INCH HALL GA PUBLIC
0145 PM HAIL GAINESVILLE 34.29N 83.83W
03/15/2008 E1.75 INCH HALL GA PUBLIC
EXIT 17 AT GA-400.
0148 PM HAIL CUMMING 34.21N 84.14W
03/15/2008 E0.75 INCH FORSYTH GA PUBLIC
REPORTED AT HWY 369 AND HWY 20 OFF GA-400 NEAR LAKE
LANIER.
0152 PM HAIL GAINESVILLE 34.29N 83.83W
03/15/2008 E1.25 INCH HALL GA PUBLIC
10 WEST OF I-985
0200 PM HAIL CUMMING 34.21N 84.14W
03/15/2008 E0.88 INCH FORSYTH GA PUBLIC
REPORTED WEST OF LAKE LANIER NEAR HWYS 300 AND 53.
0200 PM HAIL GAINESVILLE 34.29N 83.83W
03/15/2008 E1.00 INCH HALL GA PUBLIC
0200 PM HAIL GAINESVILLE 34.29N 83.83W
03/15/2008 E1.00 INCH HALL GA PUBLIC
REPORTED AT THE LONG STREET HILL NEIGHBORHOOD AND
CHASTITY ELEMENTARY SCHOOL.
0205 PM TSTM WND DMG GAINESVILLE 34.29N 83.83W
03/15/2008 HALL GA PUBLIC
10-20 TREES DOWN IN GAINESVILLE.
&&
GRIFFITHLocal storm report, Mar 15, 3:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 S CHESTATEE 34.27N 84.00W
03/15/2008 E2.00 INCH FORSYTH GA PUBLIC
&&
MGRIESINLocal storm report, Mar 15, 3:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 6 SW CANTON 34.19N 84.56W
03/15/2008 CHEROKEE GA EMERGENCY MNGR
SEVERAL TRESS DOWN AND SEVERAL POWER LINES DOWN.
0110 PM TSTM WND DMG 1 SE CANTON 34.24N 84.48W
03/15/2008 CHEROKEE GA TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0110 PM FUNNEL CLOUD 1 SE CANTON 34.24N 84.48W
03/15/2008 CHEROKEE GA TRAINED SPOTTER
ROTATING FUNNEL CLOUD SPOTTED.
0120 PM DOWNBURST 6 WNW WALESKA 34.35N 84.65W
03/15/2008 BARTOW GA EMERGENCY MNGR
CARS BLOWN OFF ROAD. POSSIBLE INJURY.
0220 PM HAIL 2 SE CANTON 34.23N 84.47W
03/15/2008 E1.75 INCH CHEROKEE GA EMERGENCY MNGR
0230 PM HAIL CHEROKEE 34.17N 84.57W
03/15/2008 E1.75 INCH CHEROKEE GA EMERGENCY MNGR
REPORTED NEAR EMERSON AND SCOTT ROADS.
&&
GRIFFITHLocal storm report, Mar 15, 3:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 WNW ROBERTS CROSSROAD 34.15N 83.97W
03/15/2008 E1.00 INCH HALL GA PUBLIC
ALSO REPORTED SEEING A FUNNEL CLOUD BEFORE TAKING COVER.
&&
MGRIESINThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 36 min |
| Mar 14, 9:30 PM EDT | Tornado Warning | FFC | Fulton | 30 min |
| Mar 14, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 24 min |
| Mar 14, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 23 min |
| Mar 14, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 27 min |
| Mar 14, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 45 min |
| Mar 14, 10:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 35 min |
| Mar 14, 10:12 PM EDT | Tornado Warning | FFC | Newton, Rockdale | 33 min |
| Mar 14, 10:30 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 45 min |
| Mar 14, 10:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 42 min |
| Mar 14, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 55 min |
| Mar 14, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 27 min |
| Mar 14, 11:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 46 min |
| Mar 14, 11:35 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 14, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 50 min |
| Mar 15, 12:03 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 27 min |
| Mar 15, 4:05 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Mar 15, 5:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 50 min |
| Mar 15, 5:57 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more | 33 min |
| Mar 15, 6:01 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 44 min |
| Mar 15, 6:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Morgan, Newton, Oconee, Rockdale and 1 more | 33 min |
| Mar 15, 6:46 AM EDT | Tornado Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 13 min |
| Mar 15, 11:58 AM EDT | Tornado Warning | FFC | Bartow, Floyd, Paulding, Polk | 47 min |
| Mar 15, 12:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Whitfield | 26 min |
| Mar 15, 12:24 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Union | 36 min |
| Mar 15, 12:32 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 43 min |
| Mar 15, 12:37 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 23 min |
| Mar 15, 12:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| Mar 15, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth | 35 min |
| Mar 15, 1:14 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 46 min |
| Mar 15, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Mar 15, 1:34 PM EDT | Tornado Warning | FFC | Dawson, Forsyth, Hall, Jackson | 41 min |
| Mar 15, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 29 min |
| Mar 15, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 33 min |
| Mar 15, 2:00 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 45 min |
| Mar 15, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 43 min |
| Mar 15, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 24 min |
| Mar 15, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 27 min |
| Mar 15, 2:23 PM EDT | Tornado Warning | FFC | Banks, Madison | 37 min |
| Mar 15, 2:27 PM EDT | Tornado Warning | FFC | Cherokee, Forsyth, Fulton | 35 min |
| Mar 15, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 40 min |
| Mar 15, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 47 min |
| Mar 15, 2:43 PM EDT | Tornado Warning | FFC | Gwinnett, Hall | 47 min |
| Mar 15, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Mar 15, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| Mar 15, 2:58 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 47 min |
| Mar 15, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 36 min |
| Mar 15, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 33 min |
| Mar 15, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 36 min |
| Mar 15, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 41 min |
| Mar 15, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 51 min |
| Mar 15, 3:29 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 46 min |
| Mar 15, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 23 min |
| Mar 15, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | White | 23 min |
| Mar 15, 3:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 38 min |
| Mar 15, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 59 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 44 min |
| Mar 15, 3:55 PM EDT | Tornado Warning | FFC | DeKalb | 35 min |
| Mar 15, 4:01 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 25 min |
| Mar 15, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 25 min |
| Mar 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 23 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 32 min |
| Mar 15, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 46 min |
| Mar 15, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 45 min |
| Mar 15, 4:19 PM EDT | Tornado Warning | FFC | Barrow, Gwinnett | 26 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 79 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 34 min |
| Mar 15, 4:30 PM EDT | Tornado Warning | FFC | Hall, Jackson | 45 min |
| Mar 15, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro | 40 min |
| Mar 15, 4:38 PM EDT | Tornado Warning | FFC | Newton, Walton | 37 min |
| Mar 15, 4:42 PM EDT | Tornado Warning | FFC | Barrow, Clarke, Jackson, Oconee | 33 min |
| Mar 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 27 min |
| Mar 15, 4:51 PM EDT | Tornado Warning | FFC | Morgan | 24 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 62 min |
| Mar 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 46 min |
| Mar 15, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 28 min |
| Mar 15, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 27 min |
| Mar 15, 5:04 PM EDT | Tornado Warning | FFC | Madison | 26 min |
| Mar 15, 5:09 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.